Vol. 57, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Hyponormal contractions and strong power convergence

Calvin R. Putnam

Vol. 57 (1975), No. 2, 531–538
Abstract

Let T be a hyponormal contraction on a Hilbert space, so that TTTT = D 0 and T1. It is shown that if, in addition, T is completely hyponormal, then the sequence {Tn}n=1.2, converges strongly to 0 as n →∞. The result is obtained as a consequence of properties of the solution w(z) of (T zI)w(z) = x, where x is a certain vector in the range of D.

Mathematical Subject Classification 2000
Primary: 47B20
Milestones
Received: 27 November 1974
Published: 1 April 1975
Authors
Calvin R. Putnam